E-ISSN: 1309-5749 | ISSN: 1018-8681 | Join E-mail List | Contact | Twitter
Persistent Nephrogenic Diabetes Insipidus After Discontinuation of Lithium: A Case Report
1Gaziantep University Medical Faculty Department of Psychiatry, Res. Asist. Dr.
2Nobel Medical Center, Hospitals Junction, Specialist Dr.
3Twenty-five December Att. Cengiz Gökçek Public Hospital Internal Medicine Clinic, Uzm. Dr.
4Gaziantep University Faculty of Medicine, Department of Psychiatry, Assoc. Dr.
Dusunen Adam The Journal of Psychiatry and Neurological Sciences 2006; 1(19): 50-54
Full Text PDF Full Text PDF (Turkish)

Abstract

In this article, a case with diabetes insipidus starting with lithium tratment and persisting after discontinuation is presented. The patient complained about being thirsty, polydipsia, and polyuria for 5 months. Since psychotic symptoms accompanied the situation, the patient was having zuclopentixole depot in addition to 1200 mg per day lithium tratment for three years. Endocrinology department evaluated the patient and diagnosed him as nephrogenic diabetes insipidus. Despite lithium discontinuation, the patient's symptoms persisted. After fluid-electrolyte and amiloride treatment was started, the patient' s symptoms resolved and lab findings became within normal limits. Urine output increased again after 3 weeks of diuretic treatment sessation.

Persistence of nephrogenic diabetes insipidus after lithium discontinual made this case interesting.


Lityum Kesilmesi Sonrası Devam Eden Nefrojenik Diabetes İnsipidus: Olgu Sunumu
1Gaziantep Üniversitesi Tip Fakültesi Psikiyatri Anabilim Dalı, Arş . Gör. Dr.
2Nobel Tıp Merkezi, Hastaneler Kavşağı , Uzm Dr.
3Yirmi beş Aralik Av. Cengiz Gökçek Devlet Hastanesi İç Hastalıklan Kliniği, Uzm. Dr.
4Gaziantep Üniversitesi Tıp Fakültesi Psikiyatri Anabilim Dalı , Doç. Dr.
Dusunen Adam The Journal of Psychiatry and Neurological Sciences 2006; 1(19): 50-54

Bu yazıda bir iki uçlu bozukluk tanısı alan hastanın, lityum tedavisi ile başlayan ve kesilmesine rağmen devam eden diabetes insipidus tablosu bildirilmiştir. Hastanın son 5 aydır olan susuzluk hissi, fazla miktarda idrar çıkarma ve çok su içme şikayetleri bulunmaktaydı. Tabloya psikotik özellik eşlik ettiği için son 3 yıldır 1.200 mg/gün lityumun yanında ayda iki kez zuklopentiksol depo tedavisi alıyordu. Endokrinoloji birimi tarafından yapılan değerlendirme sonucu nefrojenik diabetes insipidus tanısı konuldu. 2 haftadır lityum tedavisi almamasına rağmen, hastanın belirtileri devam etmekteydi. Sıvı elektrolit desteği ve amilorid tedavisi başlanan hastanın, şikayetlerinde ve laboratuar bulgularında düzelme saptandı. Üç haftalık diüretik kullanımının sonlandırılmasının ardından idrar miktarının yeniden arttığı görüldü.

Bu olgu sunumu lityum tedavisinin kesilmesine rağmen, nefrojenik diabetes insipidusun devam edebileceği tedavi ardından yeniden nüks veya sebat edebileceğini göstermesi açısından dikkat çekicidir.